It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pregnancy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-06-2006, 01:07 PM   #1
Member
(female)
 
Join Date: Aug 2003
Location: MA
Posts: 97
RedOnion HB User
spotting and progesterone suppositories

hi everyone,

i am 5.5 weeks pregnant, but started spotting on monday- mostly pink with some specs of red blood. in a panic, i called my RE and he had me come in for an ultrasound yesterday. everything looked okay so far on u/s- could only see yolk sac, no embryo yet.

he told me to take it easy, increased my progesterone suppositories to 200mg 2x/day(from the 100 2x/day) and baby asprin. he said if I spotted again to call and come in again.

well, last night i started and continued through today. now it's more of a reddish color.

anyone know if the suppositories could cause irritation and bleeding? i know i'm grasping, but i just would feel better knowing a reason for this.

i suppose if i continue spotting till tomorrow, i'll go back in for u/s.
thanks for any replies. i'm worried.
__________________
mc 1/05
mc 9/05

 
Old 12-06-2006, 02:04 PM   #2
Senior Member
(female)
 
Join Date: May 2006
Posts: 284
Sweet73 HB User
Re: spotting and progesterone suppositories

I know & understand your fears, please call your Dr immediately to let him/her know that the spotting has gotten worse.. this is something they need to know, let them make the decision if you should wait until tomorrow.
I had brown spotting that started when I was 5wks 5days, my Dr had me come in right away & when he did an U/S all he saw was the yolk sac. He told me to just take it easy & let him know if the spotting got any worse. The spotting continued for 4 days, but only lightly & brown, it did not turn red. I went back in on the 4th day & he did another u/s & we saw the HB! I also take a baby asprin everyday. I never knew the reason for this spotting. I'm sorry I don't know anything about the suppositories & there effects... I would rather put my mind at ease & call the Dr or Dr on call & ask.
Wishing you & your bean the best...
-Sweet

 
Sponsors Lightbulb
   
Old 12-06-2006, 02:13 PM   #3
Senior Veteran
(female)
 
Join Date: Nov 2005
Posts: 556
Tiff24 HB User
Re: spotting and progesterone suppositories

Don't wait to call. My husband and I also went to an RE and I know that once you're pregnant you're terrified that something is going to happen. I had some really bad pain shortly after I got pregnant and I didn't want to call my RE for fear he was going to tell me that we had lost our little one. I know what you're going through. It's better to know though. You don't need to be worrying, especially if he can tell you everything is ok. Please call!

 
Old 12-06-2006, 08:16 PM   #4
Senior Veteran
(female)
 
Join Date: Sep 2004
Location: US
Posts: 753
Heyknack HB User
Re: spotting and progesterone suppositories

Hey Red--I too am on the progesterone suppositories and one of the nurses at my RE's office told me it can irritate the cervix and cause spotting. Another told me it can irritate the vagina and cause spotting. Yet another nurse there told me it's not the suppositories that cause irritation, but the cream itself as it ages turns a brown color and can look like spotting. So I don't know if they all have their stories straight. I certainly think it's worth a call to the doctor and hopefully they can put your mind at ease.

Maybe the aspirin too could be affecting the color??

Either way, I'll be thinking/praying for you that your little bean is safe and sound.

Last edited by Heyknack; 12-06-2006 at 08:17 PM.

 
Old 12-07-2006, 04:46 AM   #5
Member
(female)
 
Join Date: Aug 2003
Location: MA
Posts: 97
RedOnion HB User
Re: spotting and progesterone suppositories

thanks all. i called last night and am going in today for another u/s. the nurse did say that sometimes the suppositories can irritate the cervix (which becomes pliable and soft during pregnancy). however, the fact that it's now red is bothersome.
Sorry for the TMI, but the spotting has what looks like pieces of tissue in it. tiny, but clearly visable specs of something. sometimes they are brown and sometimes red. a couple times, when i've gone to pee, i look in the toilet and there are red specs in the bowl. i checked to see that it wasn't in my actual urine. it's definitely coming from the vagina. i'm just so confused as to what it is.
i'll update after u/s this morning. thanks again for the advice and good thoughts. i am in limbo between the infertility, pregnancy and miscarriage board. i am anxious to just be in one of them.
__________________
mc 1/05
mc 9/05

 
Old 12-07-2006, 03:10 PM   #6
Member
(female)
 
Join Date: Aug 2003
Location: MA
Posts: 97
RedOnion HB User
Re: spotting and progesterone suppositories

well thankfully, all looked good at u/s today. saw heartbeat, which dr. said was good since it is still early. spotting has diminished- no red today, just a little brownish. He did say that with prior m/c, spotting with cramping worries him. So, just to take it easy and try not to worry.

i feel much better today after seeing heart beat and no sign of blood in gestational sac. It's going to be a long 12 weeks! I'll feel a little less worried then. but just taking it one day at a time.
thanks again for all the support. i think i am ready to start posting in the august mommies thread. i didn't want to jinx it, but i could definitely use the support.
__________________
mc 1/05
mc 9/05

 
Old 12-07-2006, 05:43 PM   #7
Senior Veteran
(female)
 
Join Date: Sep 2004
Location: US
Posts: 753
Heyknack HB User
Re: spotting and progesterone suppositories

OMG Redonion!! I am SO relieved. I was worried about you all day at work today, wondering how you were doing. So glad to hear all is well!! I'll see you on the August mommies thread!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
Spotting 10 days post IUI hotmama08 Infertility 21 02-27-2008 05:08 PM
Question estrogen/progesterone - Pls Help Kari15 Infertility 19 02-06-2008 10:28 PM
Spotting with/from suppositories or something else? BE 123 Cancer: Cervical & Ovarian 0 02-03-2008 02:26 PM
HPT faint positive and spotting, what's going on? ivana27 Infertility 47 06-22-2007 11:55 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Seraph (6), cattieos (2), mumovhann (2), kittenkaboodle (2), Xkwizit (2), TwinMamma (2), quinyonna07 (2), Kali333 (2), hillarynotclinton (1), lovelyme (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!